Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 28, 2014, 03:58:12 PM

Login with username, password and session length


Members
  • Total Members: 24315
  • Latest: Eb39
Stats
  • Total Posts: 650599
  • Total Topics: 49677
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 158
Total: 163

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Taking Atripla for 8 months and very bad facial skin. (Spots).  (Read 1414 times)

0 Members and 1 Guest are viewing this topic.

Offline Matt Butler

  • Member
  • Posts: 8
I would firstly like to say what a great resource this forum is. This is my first post so please go easy on me.  :)

My wife and I both started on Atripla in August 2011. (We are taking both the Stocrin & Truvada) as the one pill option is not available here in South East Asia.

Neither of us experienced anything more than the usual side effects and neither of us got the rash that appears common after the first week or so.

My post concerns my wife whom has developed some very unpleasant looking spots on her face. This started about a month or so after beginning this medication.

Our infectious disease doctor said this was kind of normal and would go away in time but this has not been the case. We have visited two different dermatologists whom prescribed different creams and a liquid to dab on the affected areas each morning and night to no avail. At our second meeting with our ID Doctor in November last year she tried to kind of brush this under the carpet suggesting that the overriding factor to consider was that the meds are working and that this is more important than any facial blemishes.

My wife is naturally very self conscious about her appearance. No one knows about her condition and family and friends are understandably very curious since she had completely unblemished skin last August and now her facial appearance has changed drastically since then.

The spots seem to crop up in different places from time to time though they are most prevalent on one side of her face and forehead though they have appeared on her other cheek also.

We are due to see our ID Doctor again at the end of this month and I was wondering if anyone here could provide any ideas. Is it a reaction to the meds and should we put our foot down and ask for her meds to be changed? Has anyone else experienced similar side affects like this and if so what did you do?

Other medication my wife takes are 20mg of Lexapro and 25mg of Amitriptyline daily. Though there would appear to be no drug interaction issues.

We will be doing our next labs later this week. Though here are my wife’s results thus far:

   
Feb-06    Tested Positive.

May-11   CD4 366  VL 153,600   
Jul-11     CD4 333  VL 321,000   
Aug-11   CD4 272  VL 448,000   
Aug-11   Started Stocrin (Efavirenz) & Truvada
Aug-11   CD4 346  VL 3,200   
Nov-11   CD4 392  VL 133   


Offline mecch

  • Member
  • Posts: 12,186
  • red pill? or blue pill?
Re: Taking Atripla for 8 months and very bad facial skin. (Spots).
« Reply #1 on: April 16, 2012, 08:46:06 AM »
Did the dermatologists give you diagnosis of what kind of "spots" they are?  Hives? Acne? Xanthomas?  You can ask the doctor if thy cansider this an ARS symptom, a possible allergy to medicine, or something else.
You can ask the HIV doc to make his/her own diagnosis of the condition or to provide a reference to a dermatologist who may be familiar with HIV+ skin issues, and don't settle for non answers.  While ultimately there maybe no treatment, how can you know what it is, and if there is treatment, unless a doctor is willing to find out.  Politely but diligently insist on answers.

“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Matt Butler

  • Member
  • Posts: 8
Re: Taking Atripla for 8 months and very bad facial skin. (Spots).
« Reply #2 on: April 16, 2012, 09:13:00 PM »
Thanks mecch. The first dermatologist was one that our ID Doctor made a referral for us to. She said that the only way to determine what kind of spots they were was to take a biopsy. At the time she did not recommend this as they are quite prominent on her face and she said taking a biopsy will leave a small scar.

We have an appointment on the 12th of May with the first dermatologist and will now seriously consider the biopsy route. As you suggest there can be no effective treatment unless we know exactly what the spots are though we do understand ultimately that they might not be treatable. That said it does seem to me that it is somehow related to my wife taking Atripla and wonder if it is a good idea to discuss a different treatment regime with our ID Doctor later this month (pending the outcome of a biopsy).

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.